I have a rash under both of my arms that has a brownish hue to it rather than being reddish. My dermatologist said it was an underarm fungus and that I should use Selsun Blue (a shampoo) as a "wash" to get rid of it. I tried that for a month and there has been no change. Can you recommend another treatment?
I recommend that your dermatologist have another look, or that you get another opinion. Other possibilities include:
1. fungus that needs stronger treatment (such as creams, or pills taken once or twice)
2. pigmentation left over from irritation or eczema (treatment; topical steroids and time)
3. acanthosis nigricans, a condition either inherited or associated with obesity or other things (pretty unlikely, since this sounds recent, and for other reasons)
4. a bacterial growth called erythrasma (uncommon and in any case really easy to treat.)
I wouldn't lose any sleep over this -- numbers 3 and 4 are really long shots.
With an other visit and treatment, you should be fine.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.